Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2007, 4:26 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 11, 2007, 6:00 PM EDT
- In force
- 94 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:00 PM EDT | TSTM WND DMG | Cullen, VA | A COUPLE OF TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 112027
SVRRNK
VAC037-083-112200-
/O.NEW.KRNK.SV.W.0099.070611T2026Z-070611T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 600 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF NATHALIE...OR ABOUT NEAR BROOKNEAL...AND MOVING SOUTHEAST
AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
WREN...
ASPEN...
NATHALIE...
CRYSTAL HILL...
MT LAUREL...
NUMEROUS SEVERE THUNDERSTORM ARE EXPECTED TO DEVELOP OVER MUCH OF
HALIFAX AND CHARLOTTE COUNTY THROUGH 600 PM EDT. IF SEVERE WEATHER
APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3720 7881 3701 7892 3694 7912 3657 7920
3656 7877 3708 7846 3721 7871
$$
WERT2 follow-up statements
000
WWUS51 KRNK 112110
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT MON JUN 11 2007
VAC037-083-112200-
/O.CON.KRNK.SV.W.0099.000000T0000Z-070611T2200Z/
HALIFAX VA-CHARLOTTE VA-
509 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CHARLOTTE AND HALIFAX COUNTIES...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS
LOCATED NEAR THE TOWN OF NATHALIE...MOVING SOUTH AT 10 MPH. A SECOND
STORM WAS LOCATED NEAR CHARLOTTE COURT HOUSE AND THE TOWN OF
CULLEN...ALSO MOVING SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEDA...
MT LAUREL...CRYSTAL HILL...CLOVER...RIDGEWAY...TURBEVILLE...SOUTH
BOSTON...SCOTTSBURG...INGRAM...HALIFAX...ELMO...DRYBURG AND CLUSTER
SPRINGS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3720 7881 3701 7892 3694 7912 3657 7920
3656 7877 3708 7846 3721 7871
$$
WERT000
WWUS51 KRNK 112157
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT MON JUN 11 2007
VAC037-083-112205-
/O.EXP.KRNK.SV.W.0099.000000T0000Z-070611T2200Z/
HALIFAX VA-CHARLOTTE VA-
555 PM EDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE AND HALIFAX COUNTIES
EXPIRES AT 600 PM EDT...
STORMS HAVE WEAKENED OR MOVED OUT OF THE COUNTIES...THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM EDT. HOWEVER...SCATTERED
THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL
HAIL...AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE ACROSS HALIFAX
AND CHARLOTTE COUNTY THROUGH AT LEAST 700 PM EDT.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3720 7881 3701 7892 3694 7912 3657 7920
3656 7877 3708 7846 3721 7871
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:08 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 11, 3:08 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LOW OFF OF THE NORTHEAST COAST...WILL BE THE SOURCE OF SEVERAL UPPER AIR DISTURBANCES THIS WEEK. THE UPPER RIDGE OVER THE OHIO VALLEY WILL NOT MOVE EAST UNTIL LATE WEEK...KEEPING UNSETTLED WEATHER DOMINANT. && .NEAR TERM /THROUGH TUESDAY/... WEAK BOUNDARY OVER VIRGINIA STRETCHING FROM ABOUT DC DOWN INTO WESTERN NC WILL BE THE NEAR-TERM FOCUS FOR CONVECTION INTO THE EARLY EVENING. THIS BNDRY WILL SLOWLY DRIFT SOUTHEAST INTO THE PIEDMONT THIS EVENING WITH WEST SEEING ISOLATED CONVECTION AT BEST. THINGS SETTLE DOWN TONIGHT WITH LOSS OF HEATING...ALTHOUGH CANNOT RULE OUT SOME ISOLATED SHOWER OR TSTM ACTIVITY MOST OF THE NIGHT AS A LARGE PIECE OF ENERGY DROPS DOWN ON THE BACKSIDE OF THE LARGE UPPER LOW OFF THE NEW ENGLAND COAST. BY MORNING THIS WAVE WILL BE OVER OUR FAR SOUTHWESTERN CWA AND SOME CONVECTION MAY GET GOING IN THAT AREA EARLY BUT SHUD SINK SOUTH. THE SFC BNDRY WILL ALSO MOVE DOWN INTO THE CAROLINAS FOR TMRW. ANOTHER SHORTWAVE WILL DROP INTO NORTHERN VA DURING THE AFTERNOON WITH TSTMS POSSIBLY SPREADING SOUTH INTO CENTRAL AND WESTERN VA LATER IN THE DAY. RELATIVELY MODERATE TEMPS ARE EXPECTED WITH THE WARMER AIR OVER THE MISSISSIPPI VALLEY UNDER THE BROAD UPR RIDGE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... GFS CONTINUES TO BE THE MODEL OF CHOICE...CONCERNING THE POTENT SHRTWV DROPPING JUST TO OUR SOUTHWEST BY TUESDAY NIGHT. ALTHOUGH NAM-WRF HAS SIMILAR TIMING AND STRENGTH...TYPICAL NAM DRY BIAS WITH THIS SETUP APPEARS AGAIN. SOUPY AIRMASS IN PLACE...WITH NEAR 70F DEWPOINTS IN PLACE JUST TO OUR SOUTH...WITH SOME HEATING...AND SLIGHT UPSLOPE COMPONENT SHOULD EQUATE TO A SHOWERY DAY ACROSS MUCH OF THE CWA...ESPECIALLY WESTERN AND SW HIGHEST POINTS. ALTHOUGH TSTORMS MAY DIE OFF WITH LOSS OF HEATING...SHOWERS SHOULD STILL PERSIST IN THE OVERNIGHT HOURS. CORE OF COLDEST H5 TEMPS...-15C TO -18C...PASS OVER SW CWA...LOWERING FREEZING HTS...ALLOWING AT LEAST SOME SMALL HAIL WITH STORMS THAT DO FIRE LATER TUESDAY. ALTHOUGH NOT AS UNSTABLE ON WEDNESDAY...EXPECT MORE OF THE SAME...SUNSHINE LEADING TO LATE MORNING CLOUDS ALONG WITH SHWRS/TSTORMS. ALTHOUGH ANOTHER CHUNK OF -15C H5 AIR MOVES SOUTH ACROSS THE CWA ON THURSDAY...DRIER AIR IN THE MIDLEVELS MAY PRECLUDE AS MUCH DEVELOPMENT...WITH SLT CHC POPS REMAINING IN THE FORECAST. EXPECT DENSE FOG...ESPECIALLY IN THE VALLEYS...WED MORNING WITH DIURNAL CLOUDS BREAKING UP A BIT AND LIGHT WINDS. TEMPS SHOULD REMAIN SIMILAR WED AND THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EASTERN REX BLOCK ON FRIDAY BREAKS DOWN BY THIS WEEKEND WITH IMPROVEMENT BY THE END OF THE LONG TERM...ALTHOUGH ECMWF AND GFS DIFFERING ON STRENGTH OF UPPER RIDGE WHICH FINALLY MOVES EAST INTO THE CWA. AGREE WITH HPC THAT ECMWF IS MOST LIKELY SOLUTION...AS GFS SEEMS TOO STRONG WITH LOWER MISSISSIPPI VALLEY H5 LOW...WHICH PREVENTS H5 RIDGE FROM BUILDING AS STRONG AS THE ECMWF PREDICTS. THUS...EXPECT H85 TEMPS TO RUN AOA +20C ON SUNDAY FORWARD. COLD FRONT WEAKENING AND SLIPPING OUT OF PENNSYLVANIA...INTO THE NORTHERN AND NORTHEASTERN PART OF THE CWA MAY BE ENOUGH TO SPARK OFF CONVECTION LATE SUNDAY...BUT POPS WERE LEFT FOR NOW...AS AGAIN GFS MAY BE TOO AMPLIFIED WITH THE BOUNDARYS SOUTHERN PROGRESS. WARMEST DAY OF THE FORECAST SHOULD ARRIVE MONDAY...WITH ISOLATED STORMS ON THE BLUE RIDGE AND WEST...DEPENDING ON THE STRENGTH OF THE CAP. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... OUTSIDE OF SCTD TSTMS THIS AFTERNOON AND EARLY EVENING...LOOK FOR VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG LIKELY IN A FEW SPOTS EARLY IN THE MORNING. BASICALLY A TYPICAL DAY FOR THIS PART OF THE YEAR. THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO A MORE STABLE...MARITIME AIRMASS ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JS SHORT TERM...KM LONG TERM...KM AVIATION...JS
Hazardous weather outlook, Jun 11, 6:07 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON JUN 11 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-121015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 2:58 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BUCKINGHAM 37.55N 78.55W
06/11/2007 E0.75 INCH BUCKINGHAM VA POST OFFICE
&&
RSTONEFISpecial weather statement, Jun 11, 3:06 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT MON JUN 11 2007 VAZ034-112000- BEDFORD VA- 306 PM EDT MON JUN 11 2007 AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MONTVALE...OR ABOUT 2 MILES SOUTHWEST OF THAXTON...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL BE NEAR...D-DAY MEMORIAL...PEAKS OF OTTER RECREATION AREA AT 325 PM EDT...BEDFORD CITY...PEAKS OF OTTER SUMMIT AT 330 PM EDT...SEDALIA AT 355 PM EDT...GOODE...FOREST AT 400 PM EDT... EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
Local storm report, Jun 11, 3:32 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL BEDFORD CITY 37.34N 79.52W
06/11/2007 E0.75 INCH CITY OF BEDFORD VA TRAINED SPOTTER
PENNY HAIL IN BEDFORD CITY.
&&
JHLocal storm report, Jun 11, 3:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL YANCEYVILLE 36.41N 79.34W
06/11/2007 E0.75 INCH CASWELL NC EMERGENCY MNGR
&&
MATTAROCHIALocal storm report, Jun 11, 4:05 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 5 SE REIDSVILLE 36.30N 79.61W
06/11/2007 E0.75 INCH ROCKINGHAM NC TRAINED SPOTTER
0358 PM HAIL GOODE 37.37N 79.38W
06/11/2007 E0.75 INCH BEDFORD VA TRAINED SPOTTER
&&
RMGLocal storm report, Jun 11, 4:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL FOREST 37.37N 79.28W
06/11/2007 E1.00 INCH BEDFORD VA TRAINED SPOTTER
&&
RMGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 69 min |
| Jun 11, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 80 min |
| Jun 11, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 38 min |
| Jun 11, 3:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 53 min |
| Jun 11, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 85 min |
| Jun 11, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 80 min |
| Jun 11, 4:19 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 45 min |
| Jun 11, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 66 min |
| Jun 11, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 53 min |
| Jun 11, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 69 min |
| Jun 11, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 66 min |
| Jun 11, 7:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 48 min |
| Jun 11, 7:28 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.